FDA Issues New Warning on Regadenoson and Adenosine

November 22, 2013

Following its placement of regadenoson on its quarterly list of drugs to monitor, the US Food and Drug Administration (FDA) has issued a new warning for both regadenoson and adenosine. The new safety announcement from the FDA states that “health care professionals should avoid using these drugs in patients with signs or symptoms of unstable angina or cardiovascular instability, as these patients may be at greater risk for serious cardiovascular adverse reactions.” These adverse reactions include heart attack and death.

The FDA recommends that health care professionals screen all nuclear stress test candidates for their suitability to receive regadenoson and adenosine, and that they avoid using these drugs in patients with symptoms or signs of acute myocardial ischemia such as unstable angina or cardiovascular instability.

SNMMI will be reviewing the warning closely and will update members on how this may affect their practice.